Alert archive / North Carolina / Small Craft Advisories in 2016
Small Craft Advisory 113, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Dec 4, 2016, 2:25 PM EST. It took effect at Dec 5, 2016, 2:48 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2016, 2:25 PM EST (19:25 UTC)
- In effect from
- Dec 5, 2016, 2:48 AM EST
- Expired
- Dec 5, 2016, 7:40 PM EST
- In force
- 17 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
102 WHUS72 KMHX 041925 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 225 PM EST SUN DEC 4 2016 ...ROUGH SEAS POSSIBLE OVER THE SOUTHERN WATERS MONDAY... .STRONG WINDS ASSOCIATED WITH LOW PRESSURE MOVING OFFSHORE WILL LEAD TO INCREASED SEAS IN THE WATERS SOUTH OF OCRACOKE MONDAY. AMZ156-158-050930- /O.NEW.KMHX.SC.Y.0113.161205T1200Z-161205T2100Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 225 PM EST SUN DEC 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 4 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 4 PM EST MONDAY. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 11
5 follow-up statements
463 WHUS72 KMHX 042034 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 334 PM EST SUN DEC 4 2016 ...ROUGH SEAS POSSIBLE OVER THE COASTAL WATERS MONDAY... .STRONG WINDS ASSOCIATED WITH LOW PRESSURE MOVING OFFSHORE WILL LEAD TO INCREASED SEAS IN THE WATERS SOUTH OF OCRACOKE EARLY MONDAY AND OVER WATERS NORTH OF OCRACOKE MONDAY AFTERNOON AND EVENING. AMZ150-152-154-050900- /O.EXB.KMHX.SC.Y.0113.161205T1800Z-161206T0600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 334 PM EST SUN DEC 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM MONDAY TO 1 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM MONDAY TO 1 AM EST TUESDAY. * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-050900- /O.CON.KMHX.SC.Y.0113.161205T1200Z-161205T2100Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 334 PM EST SUN DEC 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM EST MONDAY... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
557 WHUS72 KMHX 050748 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 248 AM EST MON DEC 5 2016 ...GUSTY WINDS AND ROUGH SEAS EXPECTED ACROSS THE COASTAL WATERS TODAY... .STRONG WINDS, 15 TO 25 KNOTS, ASSOCIATED WITH LOW PRESSURE MOVING OFFSHORE WILL BUILD SEAS TO 4 TO 7 FEET TODAY. WINDS AND SEAS WILL GRADUALLY SUBSIDE TONIGHT. AMZ156-158-052000- /O.EXT.KMHX.SC.Y.0113.161205T0748Z-161205T2000Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 248 AM EST MON DEC 5 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WINDS...SOUTH 15 TO 25 KT WITH GUSTS UP TO 30 KT...BECOMING NORTH THIS AFTERNOON. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-052000- /O.EXT.KMHX.SC.Y.0113.161205T1200Z-161206T0500Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 248 AM EST MON DEC 5 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO MIDNIGHT EST TONIGHT... * WINDS...SOUTH 15 TO 25 KT WITH GUSTS UP TO 30 KT...BECOMING NORTH THIS AFTERNOON. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-052000- /O.EXT.KMHX.SC.Y.0113.161205T1500Z-161206T0400Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 248 AM EST MON DEC 5 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EST THIS EVENING... * WINDS...NORTH 15 TO 20 KT WITH FREQUENT GUSTS TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
160 WHUS72 KMHX 051122 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 622 AM EST MON DEC 5 2016 ...GUSTY WINDS AND ROUGH SEAS EXPECTED ACROSS THE COASTAL WATERS TODAY... .STRONG WINDS...15 TO 25 KNOTS... ASSOCIATED WITH LOW PRESSURE MOVING OFFSHORE WILL BUILD SEAS TO 4 TO 8 FEET TODAY. WINDS AND SEAS WILL GRADUALLY SUBSIDE TONIGHT. AMZ152-154-052330- /O.EXT.KMHX.SC.Y.0113.161205T1122Z-161206T0500Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 622 AM EST MON DEC 5 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...SOUTH 20 TO 25 KT WITH GUSTS UP TO 30 KT...BECOMING NORTH 15 TO 25 KT THIS AFTERNOON. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-052000- /O.CON.KMHX.SC.Y.0113.000000T0000Z-161205T2000Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 622 AM EST MON DEC 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WINDS...SOUTH 20 TO 25 KT WITH GUSTS UP TO 30 KT...BECOMING NORTH 10 TO 20 KT THIS AFTERNOON. * SEAS...4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-052330- /O.CON.KMHX.SC.Y.0113.161205T1500Z-161206T0400Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 622 AM EST MON DEC 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EST THIS EVENING... * WINDS...NORTH 15 TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
345 WHUS72 KMHX 051957 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 257 PM EST MON DEC 5 2016 ...GUSTY WINDS AND ROUGH SEAS EXPECTED ACROSS THE COASTAL WATERS TONIGHT AND AGAIN STARTING TUESDAY AFTERNOON... .ROUGH SEAS WILL PERSIST THROUGH LATE TONIGHT OVER THE NORTHERN WATERS. ANOTHER AREA OF LOW PRESSURE WILL MOVE UP THE COAST ON TUESDAY PRODUCING GUSTY WINDS AND ROUGH SEAS. AMZ156-158-060800- /O.CAN.KMHX.SC.Y.0113.000000T0000Z-161205T2000Z/ /O.NEW.KMHX.SC.Y.0114.161206T1800Z-161208T0300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 257 PM EST MON DEC 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 10 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 10 PM EST WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-060500- /O.EXT.KMHX.SC.Y.0113.000000T0000Z-161206T0500Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 257 PM EST MON DEC 5 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-060500- /O.CON.KMHX.SC.Y.0113.000000T0000Z-161206T0500Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 257 PM EST MON DEC 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 11
821 WHUS72 KMHX 060040 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 740 PM EST MON DEC 5 2016 ...GUSTY WINDS AND ROUGH SEAS DEVELOPING ACROSS THE WATERS TUESDAY... .DEVELOPING LOW PRESSURE WILL MOVE ACROSS THE WATERS FROM THE SOUTHWEST ON TUESDAY...PRODUCING GUSTY WINDS AND ROUGH SEAS. WINDS WILL GRADUALLY DIMINISH ON WEDNESDAY BUT ELEVATED SEAS WILL LINGER INTO WEDNESDAY EVENING. AMZ150-152-154-061245- /O.CAN.KMHX.SC.Y.0113.000000T0000Z-161206T0500Z/ /O.EXA.KMHX.SC.Y.0114.161206T1800Z-161208T0300Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 740 PM EST MON DEC 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 10 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 10 PM EST WEDNESDAY. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-061245- /O.CON.KMHX.SC.Y.0114.161206T1800Z-161208T0300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 740 PM EST MON DEC 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TUESDAY TO 10 PM EST WEDNESDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Dec 4, 1:00 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Dec 4, 1:00 PM EST, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 100 PM EST Sun Dec 4 2016 .SYNOPSIS... High pressure will extend over the area from the north this afternoon and move offshore tonight. Low pressure will move quickly up the coast tonight and then offshore Monday, followed by high pressure late Monday. Complex low pressure will develop across the area Tuesday and move offshore Wednesday. A strong cold front will move through Thursday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 1 PM Sunday, very light rain continues to fall from high cloud bases this afternoon as the low-levels continue to slowly saturate as the axis of high theta-e values slowly moves north. Made no big changes to the afternoon forecast as PoPs increase late. Clouds/precip will hold afternoon maximum temperatures in the low/mid 50s. Any rainfall amounts this afternoon will be very light. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/... As of 340 AM Sunday...Models in good agreement with widespread rain all areas tonight and will have likely POPs this evening increasing to categorical overnight with QPF up to around 0.50 inch. Min temps mainly low to mid 40s. && .LONG TERM /MONDAY THROUGH SATURDAY/... As of 316 AM Sun...Rain will move offshore during the morning Monday. A break expected in the rain Monday afternoon through evening before another round moves through late Monday night through Tuesday. Dry and warm mid week followed by a strong cold front and arctic air Friday into next weekend. Monday...Good model consensus with respect to first round of rain moving offshore Monday morning. High pressure will nose into E NC Monday afternoon through early evening with dry conditions. Thicknesses/hts do rise a bit behind the exiting system despite wind switch to the NW. Highs should reach the 55-60 degree range. Monday Night into Tuesday...Strong compact shortwave trough will eject out of the southern plains Monday night and move through the TN/OH valley Tuesday. 04/00Z model suite remains in good agreement with this system bringing another round of rain during this time frame. Strong omega develops late Mon night as strengthening S flow develops on 50 kt LLJ. The region will be in RRQ of upper jet and will induce large area of div q over the region. Deep southerly flow downstairs combined with large area of omega advancing towards E NC will spread in rain from west to east after midnight and have an increasing pop trend through the overnight as a result. First half of Tue will be a washout as deep moisture/lift is maximized over the area. Second area of cyclogenesis progged to develop along the NC coast and quickly exit on Tuesday with winds becoming NW behind the exiting system. It will be warm despite the rain with highs in the 60s east to mid/upr 50s coastal plain which should remain in northerly flow on cool side of the low. Tuesday Night through Thursday...Dry conditions return with subsidence and advancing high pres behind the departing system. It will continue to be mild as upr ridge amplifies across the eastern CONUS in response to deepening trough across the Intermountain West and Plains states. Temps above climo expected with highs in the 60s and lows in the mid 40s to lower 50s. Friday through Sunday...Aforementioned trough across the western/central CONUS will translate eastward bringing coldest air mass of the season to much of the eastern 2/3 of the CONUS. Strong cold front will push through E NC by Fri with strong CAA ensuing behind it. Blustery and cold conditions expected Friday through Sat with high temps in the 40s and lows 20-25 interior to low 30s OBX. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... Short Term /Through Monday Afternoon/... As of 1145 AM Sunday...VFR conditions will persist through this evening, before MVFR and eventually IFR conditions take over tonight. Ceilings currently 7-8 Kft will gradually lower throughout the rest of the afternoon and evening. Spotty drizzle will be possible during this time frame, but the heavier rain will hold off until overnight. MVFR ceilings are likely after 7 pm or so, and will drop to IFR levels after midnight. LIFR conditions may be possible soon after this but confidence is low on any extended period of LIFR. Rain and low clouds will exit the airspace quickly Monday morning and VFR conditions should return by mid morning. Long Term /Monday through Friday/... As of 316 AM Sun...Skies may lift to VFR on Monday though lower again Monday night into Tuesday with strong low pressure moving across the area and more widespread rain. The low will exit Tue afternoon and evening though low clouds and fog may persist on Tue night. High pres builds in for Wed into Thur bringing return to VFR conditions. Strong cold front will push through Thur night into Fri with gusty NW winds developing behind it. && .MARINE... Short Term /through Tonight/... As of 1 PM Sunday, winds are now mainly north at 5-10 knots with a few gusts near 15 knots around Diamond Buoy. Seas continue in the 3-5 foot range. No major changes made to the forecast for ths afternoon. Surface high center building in from NW will be over waters late today into evening, then move offshore overnight with developing low pressure moving up quickly from SW late tonight. Wind forecast for today fairly straight forward with current N winds 5-15 KT with higher gusts outer northern and central waters becoming N-NE this afternoon. More complex forecast for tonight as developing low and associated coastal front likely to bisect waters SW to NE overnight but exact position still uncertain. Does appear strongest winds to around 20 KT mainly for outer most portions of southern and central waters after 4 AM. Waves will subside to 2-3 feet this evening, then building to 3-5 feet outer southern and central waters again overnight. Long Term /Monday through Friday/... As of 316 AM Sun...Weak coastal low pres trough moves offshore on Monday with winds becoming NW and gusty behind it. It now appears enough of a gradient develops to produce SCA winds/seas north of Hatteras. A stronger low pres area develops and moves up the coast on Tue, bringing strong gusty winds and probable SCA conditions. Tough to pin down the speed and direction of winds at this time as the low will be passing through the marine domain making timing of wind switch difficult this far out in time, but it appears gusty easterly winds ahead of the low will then switch to the NW and remain gusty as the low exits. The low will exit Tue night with winds diminishing on Wednesday. Winds back to the SW or W by Thur with approach of strong cold front that will move through the waters Thur night or Fri bringing another round of gusty 20-30 kt winds in its wake. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...JBM/TL NEAR TERM...CTC SHORT TERM...JBM LONG TERM...TL AVIATION...TL/SGK MARINE...CTC/JBM/TL
Hazardous weather outlook, Dec 4, 5:37 AM EST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 537 AM EST SUN DEC 4 2016 NCZ029-044>047-079>081-090>095-098-103-104-051045- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 537 AM EST SUN DEC 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.